Rocky Mountain Journal of Mathematics

The ascending chain condition on principal ideals in composite generalized power series rings

Jung Wook Lim and Dong Yeol Oh

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Let $D \subseteq E$ be an extension of commutative rings with identity, $I$ a nonzero proper ideal of $D$, $(\Gamma , \leq )$ a strictly totally ordered monoid such that $0 \leq \alpha $ for all $\alpha \in \Gamma $, and $\Gamma ^*=\Gamma \setminus \{0\}$. Let $D+[\![E^{\Gamma ^*, \leq }]\!]=\{f \in [\![E^{\Gamma , \leq }]\!] \mid f(0) \in D\}$ and $D+[\![I^{\Gamma ^*, \leq }]\!] =\{f \in [\![D^{\Gamma , \leq }]\!] \mid f(\alpha ) \in I$ for all $\alpha \in \Gamma ^*\}$. In this paper, we give some conditions for the rings $D+[\![E^{\Gamma ^*, \leq }]\!]$ and $D+[\![I^{\Gamma ^*, \leq }]\!]$ to satisfy the ascending chain condition on principal ideals.

Article information

Rocky Mountain J. Math., Volume 49, Number 4 (2019), 1223-1236.

First available in Project Euclid: 29 August 2019

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 13A02: Graded rings [See also 16W50] 13A15: Ideals; multiplicative ideal theory 13E99: None of the above, but in this section 13G05: Integral domains

Generalized power series rings ring extensions ascending chain condition on principal ideals


Lim, Jung Wook; Oh, Dong Yeol. The ascending chain condition on principal ideals in composite generalized power series rings. Rocky Mountain J. Math. 49 (2019), no. 4, 1223--1236. doi:10.1216/RMJ-2019-49-4-1223.

Export citation


  • D.D. Anderson and M. Winders, Idealization of a module, J. Commutative Algebra 1 (2009), 3–56.
  • A. Bouvier, Anneaux présimplifiables et anneaux atomiques, C.R. Acad. Sci. Paris 272 (1971), 992–994.
  • T. Dumitrescu, S.O. Ibrahim Al-Salihi, N. Radu and T. Shah, Some factorization properties of composite domains $A + XB[X]$ and $A + XB[\![X]\!]$, Comm. Alg. 28 (2000), 1125–1139.
  • S. Hizem, Chain conditions in rings of the form $A + XB[X]$ and $A + XI[X]$, pp. 259–274 in Commutative algebra and its applications, edited by M. Fontana et al., de Gruyter, Berlin (2009).
  • J. Huckaba, Commutative rings with zero divisors, Dekker, New York (1988).
  • J.W. Lim and D.Y. Oh, Chain conditions in special pullbacks, C.R. Math. Acad. Sci. Paris 350 (2012), 655–659.
  • Z. Liu, The ascending chain condition for principal ideals of rings of generalized power series, Comm. Alg. 32 (2004), 3305–3314.
  • P. Ribenboim, Noetherian rings of generalized power series, J. Pure Appl. Alg. 79 (1992), 293–312.
  • ––––, Rings of generalized power series II: Units and zero-divisors, J. Algebra 168 (1994), 71–89.
  • ––––, Special properties of generalized power series, J. Algebra 173 (1995), 566–586.